An iterative method for the Cauchy problem for second-order elliptic equations

George Baravdish, Ihor Borachok, Roman Chapko, B. Tomas Johansson, Marián Slodička

Research output: Contribution to journalArticle

Abstract

The problem of reconstructing the solution to a second-order elliptic equation in a doubly-connected domain from knowledge of the solution and its normal derivative on the outer part of the boundary of the solution domain, that is from Cauchy data, is considered. An iterative method is given to generate a stable numerical approximation to this inverse ill-posed problem. The procedure is physically feasible in that boundary data is updated with data of the same type in the iterations, meaning that Dirichlet values is updated with Dirichlet values from the previous step and Neumann values by Neumann data. Proof of convergence and stability are given by showing that the proposed method is an extension of the Landweber method for an operator equation reformulation of the Cauchy problem. Connection with the alternating method is discussed. Numerical examples are included confirming the feasibility of the suggested approach.
Original languageEnglish
Pages (from-to)216-223
JournalInternational Journal of Mechanical Sciences
Volume142-143
Early online date24 Apr 2018
DOIs
Publication statusE-pub ahead of print - 24 Apr 2018

Bibliographical note

© 2018, Elsevier. Licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International

Fingerprint Dive into the research topics of 'An iterative method for the Cauchy problem for second-order elliptic equations'. Together they form a unique fingerprint.

  • Cite this